Palgic DS Liquid
Generic Name: Carbinoxamine/Pseudoephedrine
Examples include Mintex PSE and Palgic DS
Palgic DS Liquid is used for:
Relieving congestion, sneezing, and watery eyes due to colds, flu, or hay fever.
Palgic DS Liquid is an antihistamine and decongestant combination. It works by blocking the action of histamine and reducing the symptoms of an allergic reaction. It also relieves nasal congestion by causing vasoconstriction and shrinkage of the nasal mucous membranes and promoting drainage.
Do NOT use Palgic DS Liquid if:
- you are allergic to any ingredient in Palgic DS Liquid
- you have severe high blood pressure, severe heart disease (coronary artery disease, ischemic heart disease), angle-closure glaucoma, or a peptic ulcer, or if you are unable to urinate due to bladder problems (urinary retention)
- you are having an asthma attack
- you are taking sodium oxybate (GHB), or if you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days
Contact your doctor or health care provider right away if any of these apply to you.
Before using Palgic DS Liquid:
Some medical conditions may interact with Palgic DS Liquid. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:
- if you are pregnant, planning to become pregnant, or are breast-feeding
- if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
- if you have allergies to medicines, foods, or other substances
- if you have asthma; diabetes; heart disease; high blood pressure; increased inner eye pressure; a blockage of your stomach, intestines, or bladder; an overactive thyroid; difficulty urinating; an enlarged prostate; or seizures
Some MEDICINES MAY INTERACT with Palgic DS Liquid. Tell your health care provider if you are taking any other medicines, especially any of the following:
- Barbiturates (eg, phenobarbital), furazolidone, MAO inhibitors (eg, phenelzine), tricyclic antidepressants (eg, amitriptyline), or urinary alkalinizers (eg, antacids) because side effects, such as increased drowsiness, headache, high blood pressure, or elevated body temperature, may occur
- Sodium oxybate (GHB) because side effects, such as an increase in sleep duration and drowsiness leading to unconsciousness or coma, may occur
- Bromocriptine or droxidopa because the actions and side effects of these medicines may be increased
- Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because effectiveness may be decreased
This may not be a complete list of all interactions that may occur. Ask your health care provider if Palgic DS Liquid may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.
How to use Palgic DS Liquid:
Use Palgic DS Liquid as directed by your doctor. Check the label on the medicine for exact dosing instructions.
- Palgic DS Liquid may be taken with or without food. If stomach upset occurs, take with food to reduce stomach irritation.
- Use a measuring device marked for medicine dosing. Ask your pharmacist for help if you are unsure of how to measure your dose.
- If you miss a dose of Palgic DS Liquid and you are taking it regularly, take it as soon as possible. If several hours have passed or if it is nearing time for the next dose, do not double the dose to catch up, unless advised by your health care provider. Do not take 2 doses at once.
Ask your health care provider any questions you may have about how to use Palgic DS Liquid.
Important safety information:
- Palgic DS Liquid may cause drowsiness, dizziness, or change in vision. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Palgic DS Liquid. Using Palgic DS Liquid alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
- If you have trouble sleeping, ask your pharmacist or doctor about the best time of day to take Palgic DS Liquid.
- Do not take diet or appetite control medicines while you are taking Palgic DS Liquid without checking with your doctor.
- Palgic DS Liquid contains pseudoephedrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains pseudoephedrine. If it does or if you are uncertain, contact your doctor or pharmacist.
- Use Palgic DS Liquid with caution in the ELDERLY because they may be more sensitive to its effects, especially sleeplessness.
- Use Palgic DS Liquid with extreme caution in CHILDREN younger than 12 months of age. Safety and effectiveness in this age group have not been confirmed.
- PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Palgic DS Liquid, discuss with your doctor the benefits and risks of using Palgic DS Liquid during pregnancy. It is unknown if Palgic DS Liquid is excreted in breast milk. If you are or will be breast-feeding while you are using Palgic DS Liquid, check with your doctor or pharmacist to discuss the risks to your baby.
Possible side effects of Palgic DS Liquid:
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Appetite loss; diarrhea; dizziness; drowsiness; dry mouth, throat, or nose; headache; heartburn; nausea; nervousness; trouble sleeping; vomiting.
Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); chest pain; difficulty urinating; double vision; fast or irregular heartbeat; frequent or painful urination; hallucinations; seizures; severe headache and dizziness; severe nervousness; tremor; weakness.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.
If OVERDOSE is suspected:
Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include decreased mental alertness; fast or irregular heartbeat; fever; hallucinations; nausea; seizures; sleeplessness; sweating; trouble breathing; unusual drowsiness or dizziness; tremors; vomiting.Proper storage of Palgic DS Liquid:
Store Palgic DS Liquid at room temperature between 68 and 77 degrees F (20 and 25 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Brief storage at temperatures between 59 and 86 degrees F (15 and 30 degrees C) is permitted. Keep Palgic DS Liquid out of the reach of children and away from pets.
- If you have any questions about Palgic DS Liquid, please talk with your doctor, pharmacist, or other health care provider.
- Palgic DS Liquid is to be used only by the patient for whom it is prescribed. Do not share it with other people.
- If your symptoms do not improve or if they become worse, check with your doctor.
This information is a summary only. It does not contain all information about Palgic DS Liquid. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.